Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

August 23, 2011Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 23, 2011, 4:16 PM EDT for Collier County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2011, 4:16 PM EDT (20:16 UTC)
Expired
Aug 23, 2011, 4:45 PM EDT
In force
29 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3354 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3354 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS82 KMFL 232016
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT TUE AUG 23 2011

FLZ069-070-232045-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
416 PM EDT TUE AUG 23 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIER COUNTY 

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR GOLDEN GATE...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  NORTH NAPLES...
  QUAIL CREEK ESTATES...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2631 8164 2607 8170 2612 8181 2631 8183
TIME...MOT...LOC 2015Z 191DEG 5KT 2621 8173

$$
TINGLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:52 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 23, 2:52 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT TUE AUG 23 2011

.AVIATION...THRU. 18Z WEDN.
SCATTERED AFTERNOON SHOWERS WILL CONTINUE DEVELOP AND REMAIN
CONCENTRATED OVER THE INTERIOR AND WESTERN LOCATIONS THROUGH THE
EVENING PERIOD BEFORE TRENDING DOWN. AS A RESULT...WILL KEEP VCTS
IN THE APF TAF THROUGH THE EVENING PERIOD. OVERNIGHT...LIGHT EAST
WINDS WILL CONTINUE WITH THE BEST CHANCE FOR SHOWERS OCCURRING
OVER THE EAST COAST SITES AND OUT ACROSS THE ADJACENT ATLANTIC
WATERS. SIMILAR CONDITIONS ARE EXPECTED THROUGH THE DAY
WEDNESDAY WITH THE HIGHEST CHANCES OF SHOWERS OVER THE WESTERBN.
85/AG

&&

.PREV DISCUSSION... /ISSUED 147 PM EDT TUE AUG 23 2011/

DISCUSSION...CURRENTLY, WEAK PRESSURE PATTERN EXISTS ACROSS S FL
ALTHOUGH IT RETAINS A DEEP E-NE FLOW BUT STEERING FLOW ONLY ABOUT
5 MPH. ATMOSPHERE WAS A TAD MORE STABLE THIS MORNING WITH NOT
QUITE AS MUCH CONVECTIVE COVERAGE AS 24 HOURS AGO. DUE TO THIS
DELAYED INITIALIZATION FROM MONDAY AFTERNOON, FORMATION IS
SLIGHTLY WEST BUT STILL ACROSS THE WESTERN PORTIONS OF THE E CST
METRO REGION. MODEL CONSENSUS IN GOOD AGREEMENT AS TO THE FUTURE
TRACK OF HURRICANE IRENE AND OFFICIAL FORECAST FROM NHC HAS IT
MOVING INTO THE CENTRAL BAHAMAS LATE WEDNESDAY INTO WEDNESDAY
NIGHT AND THE WESTERN BAHAMAS EARLY THURSDAY. THE CIRCULATION
AROUND IRENE WILL PLACE S FL UNDER GOOD SUBSIDENCE ON WEDNESDAY
AND COULD HOLD BACK ON CONVECTIVE DEVELOPMENT WITH SOME BANDING
BEGINNING TO AFFECT AT LEAST THE EASTERN PORTIONS WEDNESDAY NIGHT
INTO THURSDAY. SO CURRENT FCST LOOKS RIGHT ON TRACK AND WILL NOT
MAKE ANY MAJOR CHANGES AT THIS TIME. IN THE EXTENDED PERIOD, AS
IRENE CONTINUES TO MOVE TO THE NORTH AND THEN NORTHEAST THIS WILL
PLACE S FL IN SW-W FLOW ON FRIDAY INTO THE WEEKEND AND EARLY NEXT
WEEK. THIS PATTERN WILL TRANSFER THE WARMEST AFTERNOON
TEMPERATURES ALONG THE E CST AND NEAR RECORD HIGH TEMPERATURES
WILL BE POSSIBLE. THE PATTERN WILL ALSO RETURN TO THE TYPICAL
AFTERNOON CONVECTION BUT ALSO WITH THE W FLOW THE CONCENTRATION
WILL BE INTERIOR AND THE E CST METRO REGION.

MARINE...EASTERLY WINDS BELOW 15 KTS SHOULD CONTINUE WITH SEAS
BELOW 4 FT AT LEAST THROUGH WEDNESDAY AFTERNOON. SURFACE WINDS
SHOULD BEGIN TO INCREASE QUICKLY AND SEAS WILL BECOME ROUGH IN
RESPONSE TO THE APPROACH OF IRENE BY LATE AFTERNOON WEDNESDAY WITH
TROPICAL STORM CONDITIONS POSSIBLE ACROSS THE ATLANTIC WATERS.
AGAIN...THIS IS BASED ON THE 3-DAY FORECAST TRACK ISSUED BY THE
NATIONAL HURRICANE CENTER. LARGE UNCERTAINTY IS ASSOCIATED WITH A
FORECAST THIS FAR INTO THE FUTURE AND ANY CHANGE IN MOVEMENT OR
SPEED OF IRENE COULD RESULT IN A DIFFERENT SCENARIO. MARINERS AND
BOATER ACROSS SOUTH FLORIDA SHOULD CONTINUE TO MONITOR IRENE AND
KEEP ABREAST OF THE LATEST UPDATES ISSUED BY THE NATIONAL
HURRICANE CENTER AND THIS OFFICE. AS IRENE MOVES TO THE NORTH OF
THE LOCAL WATERS LATE IN THE WEEK, NORTH SWELLS MAY BEGIN TO
AFFECT AT LEAST THE NORTHERN ATLANTIC WATERS. THIS WILL BE
MONITORED OVER THE NEXT FEW DAYS AS TO THE EXACT TRACK THAT IRENE
TAKES.

FIRE WEATHER...NO PROBLEMS OR CONCERNS ARE FORESEEN AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  90  79  90 / 20 20 30 50
FORT LAUDERDALE  81  90  81  89 / 20 10 30 50
MIAMI            80  91  80  89 / 20 20 30 50
NAPLES           76  94  76  92 / 30 30 10 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Aug 23, 5:13 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
513 AM EDT TUE AUG 23 2011

FLZ063-066>075-168-172>174-240015-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
513 AM EDT TUE AUG 23 2011

...RESIDENTS AND VISITORS OF SOUTH FLORIDA SHOULD CONTINUE TO MONITOR HURRICANE IRENE...
...HEAT INDEX READINGS 105 AND 107 WESTERN INTERIOR AREAS TODAY...
...ISOLATED TO SCATTERED STORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EASTERLY WINDS AROUND 10 MPH TODAY ALONG THE
ATLANTIC BEACHES OF MIAMI-DADE, BROWARD, AND PALM BEACH COUNTIES
WILL LEAD TO A SLIGHT RISK OF RIP CURRENTS.

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
TODAY MAINLY OVER THE INTERIOR AND WEST COAST METRO AREAS OF SOUTH
FLORIDA. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING
STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

WIND: THE STRONGEST STORMS TODAY OVER THE INTERIOR AND WEST COAST
METRO AREAS OF SOUTH FLORIDA WILL BE CAPABLE OF PRODUCING WIND
GUSTS UP 40 TO 50 MPH.

TEMPERATURES: HIGHS TODAY WILL RANGE FROM THE LOWER 90S ALONG THE
EAST COAST METRO AREAS TO THE MID 90S OVER THE INTERIOR AND WEST
COAST METRO AREAS. THIS, COMBINED ABUNDANT LOW LEVEL MOISTURE,
WILL RESULT IN HEAT INDEX READINGS AROUND 100 DEGREES FOR THE EAST COAST
METRO AREAS AND 105 TO 107 OVER THE INTERIOR AND WEST COAST METRO
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HURRICANE IRENE IS FORECAST BY THE NATIONAL HURRICANE CENTER TO
MOVE WEST NORTHWEST ACROSS THE TURKS AND CAICOS TODAY, THE
SOUTHEASTERN BAHAMAS BY TONIGHT...AND BE NEAR THE CENTRAL BAHAMAS
EARLY WEDNESDAY. IRENE IS A CATEGORY TWO HURRICANE. ADDITIONAL
STRENGTHENING IS FORECAST AND IRENE COULD BECOME A MAJOR HURRICANE LATER
TODAY OR ON WEDNESDAY. THERE IS STILL UNCERTAINTY WITH REGARDS
TO THE EXACT TRACK AND INTENSITY OF THIS SYSTEM AND, ALTHOUGH THE
THREAT TO SOUTH FLORIDA HAS DIMINISHED, RESIDENTS AND VISITORS IN
SOUTH FLORIDA ARE ADVISED TO STAY TUNED TO THE LATEST FORECAST
UPDATES AS IRENE CONTINUES TO MOVE ACROSS THE BAHAMAS. NOW IS A GOOD
TIME TO PREPARE IF YOU HAVE NOT ALREADY PREPARED FOR THIS HURRICANE
SEASON. REFER TO READYSOUTHFLORIDA.ORG AND READY.GOV FOR A
COMPREHENSIVE LIST OF HURRICANE PREPAREDNESS INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 23, 2:45 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT TUE AUG 23 2011

FLZ070-073-075-231915-
INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE
FL
245 PM EDT TUE AUG 23 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MIAMI-DADE COUNTY
  SOUTHEASTERN COLLIER COUNTY
  NORTHEASTERN MAINLAND MONROE COUNTY

* UNTIL 315 PM EDT

* AT 242 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF DADE-COLLIER TRAINING
  AIRPORT...AND MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  FORTYMILE BEND...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2562 8101 2593 8118 2597 8082 2580 8074
TIME...MOT...LOC 1845Z 045DEG 8KT 2581 8087

85-GIBBS
Special weather statement, Aug 23, 3:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT TUE AUG 23 2011

FLZ067-232015-
INLAND PALM BEACH COUNTY FL
338 PM EDT TUE AUG 23 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PALM BEACH COUNTY

* UNTIL 415 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHEAST OF CANAL POINT. THIS STORM
  WAS NEARLY STATIONARY.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2690 8046 2681 8058 2685 8065 2689 8062
      2695 8062 2696 8061 2696 8049
TIME...MOT...LOC 1938Z 112DEG 1KT 2690 8057

TINGLER
Special weather statement, Aug 23, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT TUE AUG 23 2011

FLZ069-070-232045-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
416 PM EDT TUE AUG 23 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIER COUNTY

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR GOLDEN GATE...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  NORTH NAPLES...
  QUAIL CREEK ESTATES...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2631 8164 2607 8170 2612 8181 2631 8183
TIME...MOT...LOC 2015Z 191DEG 5KT 2621 8173

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 2:45 PM EDTSpecial Weather StatementMFLMonroe30 min
Aug 23, 3:38 PM EDTSpecial Weather StatementMFLMartin37 min
Aug 23, 4:33 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Aug 23, 4:36 PM EDTSpecial Weather StatementMFLCollier24 min
Aug 23, 4:40 PM EDTSpecial Weather StatementMFLGlades35 min
Aug 23, 4:59 PM EDTAreal Flood AdvisoryMFLGlades6 min
Aug 23, 5:01 PM EDTAreal Flood AdvisoryMFLCollier119 min
Aug 23, 5:13 PM EDTTropical Storm WatchMFL49 hr
Aug 23, 5:38 PM EDTSpecial Weather StatementMFLGlades37 min
Aug 23, 5:59 PM EDTHurricane Local StatementMFLBroward, Miami-Dade, Palm Beach48 hr
Aug 23, 6:07 PM EDTSpecial Weather StatementMFLPalm Beach38 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.